MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SureForm; Stapler 60

INTUITIVE SURGICAL, INC SureForm; Stapler 60
Model Number 480460-12
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 05/19/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this reported event.Intuitive surgical, inc.(isi) received the da vinci products with an alleged issue to perform failure analysis.Intuitive has received the sureform 60 stapler associated with this complaint and completed investigations.Failure analysis investigations replicated and confirmed the customer reported complaint.Failure analysis found the primary failure of i-beam sleeve damage to be related to the customer reported complaint.The instrument was found to have the i-beam sleeve damaged.A distal insert was used to retract the i-beam, and the sleeve was found to be damaged.The instrument was placed on the in-house system and was found to be locked.The instrument generated error message "instrument failure.Manual stapler release previously used on device.Do not reuse." the radio frequency identification (rfid) editor was used to unlock the instrument.The instrument was reinstalled on the in-house system and found to fail initialization on 3 of 3 attempts.Additional observation related to customer reported complaint: the instrument was found to have one firing failure based on log review which was not replicated through in-house testing due to the instrument failing initialization because of the i-beam sleeve damage.Intuitive has received the sureform blue reload associated with this complaint and completed investigations.Failure analysis investigations did not replicate nor confirm the customer reported complaint.There was no damage to the reload.This is a complaint that does not affect the functionality of the reload.The reload was returned unused and unfired.It did not proceed with the instrument.Visual inspection displayed no signs of physical damage to the cartridge, knife, pushers, or cover.The reload was attached to an in-house golden instrument and placed and driven on an in-house system.The reload attached to and removed from the instrument without any issues on multiple attempts.The instrument passed the recognition and engagement tests.The reload passed the reload recognition test.The instrument initialized, clamped, fired, and unclamped without any issues using the returned reload.There was no damage to the reload or its components.No product issue was identified.A system log review was performed and the logs showed that 2 sureform 60 staplers were used in the procedure.The first stapler used was pn 480460-12, lot k16260411-0198.This instrument was installed twice on universal surgical manipulator (usm) 4 and fired 2 reloads (one white followed by one blue).On the first install, the instrument passed initialization and clamping/firing/unclamping were completed per the logs.The completed firing had no pauses for compression.On the second install, the instrument completed the first clamp, but unclamped prior to firing, then the second clamp shows an ¿unknown¿ result (not a pass or fail, unclear what this means), and this clamp was also unclamped prior to firing.The instrument completed the 3rd clamp attempt and fired a blue reload, which resulted in a partial fire following 3 pauses for compression.The user completed an unclamp after the partial fire.Less than 30 seconds after the completed unclamp, the logs show a recoverable fault occurred on usm 4 (same arm the stapler was installed on).The error indicates the actual current along the torque producing direction (quadrature) did not follow the desired current along the quadrature direction.Another error was noted indicating that the stapler was force expired and a new error indicating manual release key (mrk) use was detected, which causes the force expiration of the stapler.After the errors were recovered, a second stapler pn 480460-12, lot k16260411-0200 was installed on usm 4 three times and fired 3 reloads (2 green followed by 1 white).Instrument passed initialization on all 3 installs, and all clamps/fire/unclamps were complete per the logs.All 3 firings completed with no pauses for compression.No log errors found associated with this instrument.
 
Event or Problem Description
It was reported that during a da vinci-assisted low anterior resection procedure, the sureform 60 stapler with the blue reload installed was unable to complete its first firing.There was a blade may be exposed message.The stapler jaws became stuck, and a manual release key was used to open the instrument.After the stapler was opened and removed from the tissue, the blade was observed to be exposed in the blue reload.There were no malformed staples.Tissue was not pushed forward/dragged.The surgeon then cleared additional mesorectum below the incomplete/partial staple line and completed the transection using another sureform 60 stapler.No bleeding was reported, and the procedure was completed with no reported patient injury.

Brand Name
SureForm
Common Device Name
Stapler 60
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key25552166
Report Number2955842-2026-29128
Device Sequence Number18826712
Product Code NAY
UDI-Device Identifier10886874115647
UDI-Public(01)10886874115647(10)K16260411
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K173721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 09/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Operator of Device Health Professional
Device Model Number480460-12
Device Catalogue Number480460
Device Lot NumberK16260411 0198
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer06/04/2026
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/19/2026
Supplement Date Received by Manufacturer09/01/2026
Initial Report FDA Received Date06/18/2026
Supplement Report FDA Received Date09/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown